Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest pabloab85

Thinning all over

Guest pabloab85

After taking accutane my hair has thinned all over (also at the sides and back).

My derm told me my hair would be normal again in up to a year.

Is there anything I can do to accelerate the process of my hair turning back to normal?

What should I do?

Share this post


Link to post
Share on other sites

Pablo, Accutane can cause a type of hair thinning known as telogen effluvium. Your hair has an active growth phase, a transition phase, and an inactive phase where the hair just sits in the follicle, usually for a few months. Once it starts growing again, the old hair is pushed out of the follicle (sheds) and a new one grows in behind it. Tellogen effluvium occurs when the active hairs switch to the tellogen phase prematurely, and so are basically "loose" in the follicle and fall out easily. Once the hair follicle switches back "on" the hair grows back. Rogaine is supposed to help to activate the follicles if you are really impatient, but really all you need is time.

Share this post


Link to post
Share on other sites

Visit www.hairlosstalk.com

They have product reviews, discussion boards, galleries, etc. just like this site. There are people there who also took accutane and are now thinning. Some also post logs about their hair loss regimen.

You might want to look at different product strategies such as DHT inhibitors (such as Propecia and Revivogen), growth stimulants (minoxidil), anti-inflammatories (copper peptides), etc.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×